| Model Number |
RBY2C0320-B |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal (gi) bleed using ruby coils.During the procedure, the physician successfully implanted ruby coils into the target vessel using the lantern delivery microcatheter (lantern).Upon advancement of the next ruby coil through the lantern, the physician encountered resistance and reported that it would not advance past the middle of the lantern.However, the physician continued to try to push the ruby coil forward and reported that it unintentionally detached in the lantern.The physician then flushed the ruby coil out of the lantern and into the target vessel using a 2cc syringe.The ruby coil was implanted successfully.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.